MAUDE Adverse Event Report: COOK IRELAND LTD COTTON-LEUNG BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD COTTON-LEUNG BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21474
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
When they do the ercp stone case, acrobat2 was used.To obtain occlusion image of bile and hepatic duct, the nurse injected contrast.And they exchanged balloon for insert stent(clso-10-9) to drain.However , the wire couldn't move at all.So the nurse was a bit upset and removed the wire and balloon simultaneously.And re-cannulate via ballloon and acrobat2 and succeed.After wire left, stent followed the wire to insert the duct.But the stent couldn't move forward because of the resistance of wire coating.So they removed both(stent and wire).
 
Additional Manufacturer Narrative
Device evaluation: 1 x clso-10-9 of lot number c1562964 was returned to cirl open in its original packaging.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on 14th february 2020.Slight marks were noted on the body of the stent from removal by forceps.No wire guide was returned and a 0.035¿ wire guide passed through with no issue.The wire guide used was confirmed to be damaged image review: n/a.Documents review including ifu review: prior to distribution all clso-10-9 are subjected to visual and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place in cirl.A review of the manufacturing records for clso-10-9 of lot number c1562964 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1562964.The instructions for use, ifu0045-6 which accompanies this device instructs the user to ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ also, the user is instructed by the instructions for use, ifu0045-6: ¿care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent.¿ root cause review: a definitive root cause can be attributed to the user error with the working channel on the endoscope used being incompatible with the device.As per information received an endoscope with a working channel size of 2.8mm was used with the minimum requirement being 3.7mm.The damage to the wire guide can be attributed to the excessive forces to the restricted stent.Summary: complaint is confirmed based on the customer¿s testimony as the clinical setting that could impact on the functionality of the device cannot be replicated in the laboratory.According to the information reported, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
When they do the ercp stone case, acrobat2 was used.To obtain occlusion image of bile and hepatic duct, the nurse injected contrast.And they exchanged balloon for insert stent (clso-10-9) to drain.However , the wire couldn't move at all.So the nurse was a bit upset and removed the wire and balloon simultaneously.And re-cannulate via ballloon and acrobat2 and succeed.After wire left, stent followed the wire to insert the duct.But the stent couldn't move forward because of the resistance of wire coating.So they removed both (stent and wire).This report being submitted is a complete follow up mdr report due to the investigation being completed.

Brand Name
COTTON-LEUNG BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9680450
Report Number3001845648-2020-00083
Device Sequence Number3154483
Product Code FGE
UDI-Device Identifier00827002214743
UDI-Public(01)00827002214743(17)211126(10)C1562964
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/26/2021
Device Model NumberG21474
Device Catalogue NumberCLSO-10-9
Device Lot NumberC1562964
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/08/2020
Event Location Hospital
Initial Date Received by Manufacturer 01/10/2020
Supplement Date Received by Manufacturer01/10/2020
Initial Report FDA Received Date02/07/2020
Supplement Report FDA Received Date07/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1